Thursday, July 23, 2009

Taking It Easy

We went out for coffee at an outdoor cafe which seems to be my favorite thing to do these days. I wore a short sleeve T-shirt with the PICC line sleeve cover hanging out. I just wish it wasn’t medical white but it was really no big deal. We had our dog Daisy with us which attracted a lot of friendly conversation.

A couple of cups of coffee later and about 1.5 hours later we decided to call it quits when the temperature hit 25°C/77°F. We were sitting in the shade but I started getting flushed so it was time to go.

Thanks to ANBCAmazon's advice from My Fight Against Triple Negative Breast Cancer, last night’s sleep was only slightly broken up. She reminded me to take Ativan to help combat the effects of the steroids. It worked last night and I hope it works tonight too.

Seems my stomach has settled down … I’m being very careful of what I eat.

10 comments:

TNBCAmazon said...

Hi Daria,
Congratulations on getting in a good night's sleep, despite the 'roids!!! I'm so glad my little reminder helped... :)
I hope that the extra sleep helps you feel better throughout the coming days so you can ride out the rest of this cycle. It sure sounds like you had a good time out at the cafe today, though. I am so glad to hear that.

Sandy said...

Ohhh, the horror of 77F, that is too funny! Our high was 107 today and I am happy it is cooling off a bit from the 116 of last week. Glad to hear you enjoyed your afternoon though.

andyson said...

I can relate to the PICC. I wore a button down shirt to work the other day without an undershirt (it's not hot where I am, just wet and humid), and I noticed halfway through the day that you can see my catheter poking out of my chest through the shirt. And if I was leaning back, it poked "through" the shirt too. Not really, but it was highly visible.

Lesa said...

Hi Daria,

I don't know if you know this but Ativan is also great for nausea. You put the pill under your tongue and it dissolves quickly with no bitter taste. It has been a saviour on many occasions when nasuea has hit. It works within minutes. I was told this trick from my oncologist. I always got it in my IV whenever I had chemo (1 mg) to relax me too. Ativan was and still is my best friend!!

LBEHLKE said...

I'm glad to hear you had a good nights rest! Everyone deserves that but especially when you're going through all of that! Thank you for sharing the info about the Ativan! I wish we had known about ativan a couple weeks ago. My husband was on steroids and he blew up like a balloon. He has gained about 64lbs since he started all of this in February and he's miserable! His muscles are achy and he's having much more trouble breathing due to the weight gain.

Sara Williams said...

Daria,
Sounds like you had a nice time in the cafe. I like to "people watch" when I am out, I find it theraputic watching people of all shapes and sizes and dispositions. Its like a real life soap opera!
Your dogs name is gorgeous "Daisy" makes me think of something delicate and beautiful x

Audrey said...

Wonderful! I am so glad that you got a good nights sleep! Hope that the weather is not TOO hot on Friday and you can get out and about again. Talk to you soon!

Denise said...

glad that you are getting some rest... AND if 77 gets to hot for you do not come to see me today or next week.. We are headed into the 100's again...... soooooo stay cool and be well!

Michelle said...

Glad you got a good night's sleep and you were able to get out and enjoy coffee. Wishing you a very wonderful weekend :)

Hugs,
Michelle

Glynis said...

Sleep, blissful sleep. I'm happy you have found a solution. Sleep deprivation was the worst for me. Blessings x